MAUDE Adverse Event Report: NATUS MANUFACTURING DANTEC CONCENTRIC NEEDLES; ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE

NATUS MANUFACTURING DANTEC CONCENTRIC NEEDLES; ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE
Model Number 9013S0032
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) was reviewed for part 9013s0032 lot 06c/18/d.No rework or sort performed on this lot.No excessive scrap quantities were noted.Closed and approved ncr014042 related to this lot in relation to out of specification percent relative humidity (rh) reading of 26.80 % rh recorded in the cleanroom.Accepted run at risk 182 - related to retest of environmental monitoring of cleanroom.In process testing and inspections recorded on (b)(4) rev g were reviewed.All samples taken for tests gave acceptable results.The results for hub to cover retention test were within specification which is minimum 1.2kgf.Lowest value recorded was 1.820kgf, highest recorded value was 7.715kgf.Needle has been requested back and the questionnaire has been sent to ts.Justification for not providing below information and applicable sections: patient information - no patient injury reported, device malfunction occurred.Date of event - date of event requested from the customer but information not yet provided.Relevant tests / laboratory data - this section is not applicable as no patient injury occurred.Other relevant history, including preexisting medical conditions: this section is not applicable as no patient injury occurred.Suspect products - not applicable.Serial # - this section is not applicable as the medical device does not have a serial number.If implanted, if explanted, date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device for use by user facility / importer - not applicable as we are not a facility or importer of device.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.If remedial action initiated, check type - this section is not applicable as no remedial action was initiated.
 
Event or Problem Description
The consultant reports that he has had a couple of episodes of trying to remove the emg needle from the emg holder cable at the end of the test, only to find that the entire plastic surround (including the coloured plastic) has come off but the needle itself remains in the holder.As he would not be expecting this to happen he was concerned about needle stick injuries.The department have kept the batch numbers for reference.
 
Additional Manufacturer Narrative
The following test was carried out on a qty of 5 needles (retains): hub to colour cover retention test as per (b)(4) rev s - all needles passed with results within minimum spec of 1.2kgf.Lowest value recorded was 2.885kgf, highest recorded value was 5.030kgf.Capa003896 was previously initiated to address this issue.No complaints have been received on lot numbers produced post the actions implemented in capa003896.
 
Additional Manufacturer Narrative
Update 29th october 2019.No product has been returned to date for evaluation.As part of the evaluation, the associated dhr was reviewed.In process testing and inspections recorded were reviewed.The results for hub to cover retention test and hub to colour cover retention were within specification.All samples tested as part of this work order passed.Investigation pending return of the suspect unit.

Brand Name
DANTEC CONCENTRIC NEEDLES
Common Device Name
ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE
Manufacturer (Section D)
NATUS MANUFACTURING
ida business park
gort
galway, connacht H91PD 92
EI  H91PD92
MDR Report Key9160583
Report Number3005581270-2019-00014
Device Sequence Number1848866
Product Code IKT
UDI-Device Identifier05704736002875
UDI-Public05704736002875
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model Number9013S0032
Device Catalogue Number9013S0032
Device Lot Number06C/18/D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
09/24/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/30/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;